The variational iteration method for solving Riesz fractional partial differential equations. (English) Zbl 1205.65287

Summary: The variational iteration method is applied to obtain the solution for space fractional partial differential equations where the space fractional derivative is in the Riesz sense. On the basis of the properties and definition of the fractional derivative, the iterative technique is carried out in a straightforward manner without the need for transforms or numerical approximations. Examples demonstrate that the series solution obtained shows agreement with the exact solutions of the problems solved.


65M99 Numerical methods for partial differential equations, initial value and time-dependent initial-boundary value problems
26A33 Fractional derivatives and integrals
45K05 Integro-partial differential equations
Full Text: DOI


[1] J.H. He, Non-perturbative methods for strongly nonlinear problems, Dissertation, de-Verlag im Internet GmbH, Berlin, 2006.; J.H. He, Non-perturbative methods for strongly nonlinear problems, Dissertation, de-Verlag im Internet GmbH, Berlin, 2006.
[2] He, J. H.; Wan, Y. Q.; Guo, Q., An iteration formulation for normalized diode characteristics, Int. J. Circuit Theory Appl., 32, 629-632 (2004) · Zbl 1169.94352
[3] He, J. H., Variational iteration method for autonomous ordinary differential systems, Appl. Math. Comput., 114, 115-123 (2000) · Zbl 1027.34009
[4] He, J. H., Variational iteration method for delay differential equations, Commun. Nonlinear Sci. Numer. Simul., 2, 235-236 (1997) · Zbl 0924.34063
[5] Inokuti, M.; Sekine, H.; Mura, T., General use of the Lagrange multiplier in non-linear mathematical physics, (Variational Methods in the Mechanics of Solids (1978), Pergamon Press: Pergamon Press New York), 156-162
[6] He, J. H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. Methods Appl. Mech. Engrg., 167, 57-68 (1998) · Zbl 0942.76077
[7] Das, S., Analytical solution of a fractional diffusion equation by variational, iteration method, Comput. Math. Appl., 57, 483-487 (2009) · Zbl 1165.35398
[8] Yulita Molliq, R.; Noorani, M. S.M.; Hashim, I., Variational iteration method for fractional heat- and wave-like equations, Nonlinear Anal. RWA, 10, 1854-1869 (2009) · Zbl 1172.35302
[9] Inc, M., The approximate and exact solutions of the space- and time-fractional Burgers equations with initial conditions by variational iteration method, J. Math. Anal. Appl., 345, 476-484 (2008) · Zbl 1146.35304
[10] Momani, S.; Odibat, Z., Numerical approach to differential equations of fractional order, J. Comput. Appl. Math., 207, 96-110 (2007) · Zbl 1119.65127
[11] Draganescu, G. E., Application of a variational iteration method to linear and nonlinear viscoelastic models with fractional derivatives, J. Math. Phys., 47, 8 (2006) · Zbl 1112.74009
[12] Ciesielski, M.; Leszczynski, J., Numerical treatment of an initial-boundary value problem for fractional partial differential equations, Signal Process., 86, 2619-2631 (2006) · Zbl 1172.94391
[13] Leith, J. R., Fractal scaling of fractional diffusion processes, Signal Process., 83, 2397-2409 (2003) · Zbl 1145.94360
[14] Gorenflo, R.; Mainardi, F.; Moretti, D.; Pagnini, G.; Paradisi, P., Discrete random walk models for space-time fractional diffusion, Chem. Phys., 284, 521-541 (2002)
[15] Zhang, H.; Liu, F., The fundamental solutions of the space, space-time Riesz fractional partial differential equations with periodic conditions, Numer. Math. J. Chin. Univ. (Engl. Ser.), 16, 2, 181-192 (2007) · Zbl 1174.35328
[16] Tarasov, V. E.; Zaslavsky, M., Fractional dynamics of systems with long-range interaction, Commun. Nonlinear Sci. Numer. Simul., 11, 885-898 (2006) · Zbl 1106.35103
[17] Gorenflo, R.; Vivoli, A., Fully discrete random walks for space-time fractional diffusion equations, Signal Process., 83, 2411-2420 (2003) · Zbl 1145.60312
[18] Yang, Q.; Liu, F.; Turner, I., Numerical methods for fractional partial differential equations with Riesz space fractional derivatives, Appl. Math. Model., 34, 200-218 (2010) · Zbl 1185.65200
[19] Lin, R.; Liu, F.; Anh, V.; Turner, I., Stability and convergence of a new explicit finite-difference approximation for the variable-order nonlinear fractional diffusion equation, Appl. Math. Comput., 212, 435-445 (2009) · Zbl 1171.65101
[20] Samko, S. G.; Kilbas, A. A.; Marichev, O. I., Fractional Integrals and Derivatives: Theory and Applications (1993), Gordon and Breach: Gordon and Breach New York · Zbl 0818.26003
[21] Hemeda, A. A., Variational iteration method for solving wave equation, Comput. Math. Appl., 56, 1948-1953 (2008) · Zbl 1165.65396
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.